Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 328, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2023, 7:43 PM EDT for 7 counties in Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2023, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 20, 2023, 8:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glascock County, GA, Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:59 PM EDT | TSTM WND DMG | Norwood, GA | Corrects previous tstm wnd dmg report from Norwood. Trees down in the 1000-4000 blocks of Ridge Road in Norwood. |
| Jul 20, 8:00 PM EDT | TSTM WND DMG | Camak, GA | 5 trees down on roadways in Camak. |
| Jul 20, 8:07 PM EDT | TSTM WND DMG | Warrenton, GA | 4 trees down across roadways in Warrenton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 20, 6:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128
WUUS52 KFFC 202343
SVRFFC
GAC125-133-141-265-301-303-317-210045-
/O.NEW.KFFC.SV.W.0328.230720T2343Z-230721T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
743 PM EDT Thu Jul 20 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Warren County in east central Georgia...
Hancock County in east central Georgia...
Southeastern Greene County in east central Georgia...
Glascock County in east central Georgia...
Northwestern Washington County in east central Georgia...
Taliaferro County in east central Georgia...
Southeastern Wilkes County in east central Georgia...
* Until 845 PM EDT.
* At 743 PM EDT, severe thunderstorms were located along a line
extending from Curry Hill to near Liberty, moving southeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sandersville, Washington, Warrenton, Sparta, Gibson, Crawfordville,
White Plains, Siloam, Norwood, Mitchell, Sharon, Camak, Edge Hill,
Reynolds at Lake Oconee, Edgehill, Liberty, Springfield, Hamburg
State Park, Shoals and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
3310 8264 3293 8287 3332 8315 3334 8314
3344 8324 3387 8258 3383 8260 3364 8248
3366 8251 3364 8256 3365 8258 3363 8258
3361 8265 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 2343Z 305DEG 37KT 3383 8256 3338 8312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
139
WWUS52 KFFC 210008
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Thu Jul 20 2023
GAC133-265-317-210018-
/O.CAN.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Greene GA-Taliaferro GA-Wilkes GA-
808 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Georgia. A Severe Thunderstorm Watch also remains in
effect until 100 AM EDT for central and east central Georgia.
LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
3310 8264 3293 8287 3332 8315 3334 8314
3333 8312 3344 8293 3344 8285 3347 8287
3351 8282 3351 8275 3358 8271 3361 8265
3346 8259 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 0008Z 270DEG 37KT 3369 8232 3324 8288
$$
GAC125-141-301-303-210045-
/O.CON.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Warren GA-Hancock GA-Glascock GA-Washington GA-
808 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WARREN...HANCOCK...GLASCOCK AND NORTHWESTERN WASHINGTON
COUNTIES...
At 808 PM EDT, severe thunderstorms were located along a line
extending from Cherokee Boat Ramp to near Culverton, moving east at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sandersville, Warrenton, Sparta, Gibson, Norwood, Mitchell, Camak,
Edge Hill, Edgehill, Springfield, Hamburg State Park, Shoals,
Powelton, Agricola, Mesena, Shoulderbone, Bastonville, Cadley, Jewell
and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
3310 8264 3293 8287 3332 8315 3334 8314
3333 8312 3344 8293 3344 8285 3347 8287
3351 8282 3351 8275 3358 8271 3361 8265
3346 8259 3341 8255 3335 8255 3331 8239
TIME...MOT...LOC 0008Z 270DEG 37KT 3369 8232 3324 8288
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$336
WWUS52 KFFC 210027
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Thu Jul 20 2023
GAC141-210037-
/O.CAN.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Hancock GA-
827 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
east central Georgia.
LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
3310 8264 3293 8287 3308 8297 3334 8255
3335 8255 3331 8239
TIME...MOT...LOC 0027Z 305DEG 37KT 3358 8214 3313 8270
$$
GAC125-301-303-210045-
/O.CON.KFFC.SV.W.0328.000000T0000Z-230721T0045Z/
Warren GA-Glascock GA-Washington GA-
827 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WARREN...GLASCOCK AND NORTHWESTERN WASHINGTON
COUNTIES...
At 827 PM EDT, severe thunderstorms were located along a line
extending from Riverside Park to near Edge Hill, moving southeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sandersville, Gibson, Mitchell, Edge Hill, Edgehill, Agricola,
Warthen and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3317 8258 3315 8257 3312 8260 3313 8266
3310 8264 3293 8287 3308 8297 3334 8255
3335 8255 3331 8239
TIME...MOT...LOC 0027Z 305DEG 37KT 3358 8214 3313 8270
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:32 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 20, 7:32 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 732 PM EDT Thu Jul 20 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Friday) Issued at 338 PM EDT Thu Jul 20 2023 Key Messages: -Severe Thunderstorm Watch in effect for northern and eastern GA -Heat Advisory in effect today for central GA Rest of Today: Strong to severe thunderstorms ongoing across parts of central and eastern TN are expected to move into portions of north Georgia this afternoon and evening. Best parameter space is over far northern GA at this time. Effective bulk shear values are close to 30kts. CAPE is extensive as our very warm afternoon combined with moisture advection has lead to plenty of surface buoyancy. Given current coverage over TN, storms will likely merge into more organized linear complex as they continue to the SE with organized cold pool. Until that happens, severe hail and wind with both be severe threats. Once more linear organization occurs, severe wind will likely be the primary threat. This threat looks like it will move across north GA SEward into eastern GA, possibly clipping some of the far northern metro counties. A severe thunderstorm watch has been issued to cover the most likely areas under threat this afternoon and evening. Alongside this, storms have been training in TN today. Cold pool outflow has been mostly stagnant against the WAA and moisture advection over the area. Storm motion vectors are well aligned to run along this boundary, allowing for storms that form along it to run parallel to it. This has lead to flash flooding concerns, and those concerns will extend into northern GA. The good news is that there has been a pick up in the southward motion of the boundary this afternoon - the bad news is that it is still moving rather slowly, and storm coverage is increasing overall. Flash flooding will be a threat in northern GA, especially in any locations that get impacted by multiple rounds of storms in quick succession with the very heavy rainfall rates induced in part by our high PWATs (approaching 1.8" in some places per analysis). Other thing still going on is the heat. Numerous sites today have reached the 105 threshold for heat index within the heat advisory, and those will continue to hang on through early evening. Rain or clouds may potentially cool a few locations off, but most all of the current spatial extent of the heat advisory will likely remain clear through evening. Heat Advisory will remain through 8 PM. Tonight/Tomorrow: Going into tonight, system should slowly begin to dissipate with eastward extent and should push into SC out of CWA. Models have been indicating some potential redevelopment over the metro and parts of west GA along the leftover boundary from the earlier convection during the early morning hours just before sunrise. Not expecting anything that forms with these to be strong or severe. Tomorrow will have some storm potential during the afternoon shifted over the CWA, especially given some remnant outflows that should be around to aid in convergence and lift. It's gonna be another hot one for central Georgia, provided we stay mostly clear through the day, and heat advisory may once again be needed. But uncertainty again on extent of cold pools and cloud cover will preclude issuance until evaluation tonight. Lusk && .LONG TERM... (Saturday morning through next Wednesday) Issued at 338 PM EDT Thu Jul 20 2023 Key Messages: - A frontal boundary will be the focus for storms over the weekend with a Marginal Risk (level 1 of 5) for severe storms in central Georgia. - Expect a relative minimum in summertime thunderstorms next Monday and Tuesday and a warming trend over the course of next week. Weekend Weather Considerations: The main driver of our weather over the weekend will be a nearly stationary frontal boundary draped from west to east across the region. The general thinking amongst the various options for deterministic and ensemble guidance is that the front will settle over central Georgia by Saturday afternoon and linger through Sunday. Other than the potential for elevated convection north of the boundary Saturday morning, the greatest potential for thunderstorms should be along and near the frontal boundary on both Saturday and Sunday. A potential wrinkle in this outlook would be if Friday nights convection is particularly widespread and intense. This could result in a more stable airmass in our region on Saturday or a more southerly position of the front due to cold pool interactions. A similar scenario could develop for Sunday if Saturdays activity is particularly intense. For the time being there does appear to be a potential for severe thunderstorms in central Georgia both Saturday and Sunday. The peak risk will likely coincide with the peak in diurnal heating (between 3 PM and 8 PM) both days. The primary severe hazard over the weekend should be damaging downburst winds, with meager shear and sub 6.0 C/km lapse rates limiting the hail potential. Regional temperatures and humidity should be bifurcated in the state on Saturday. Areas like the Atlanta Metro and mountains of north Georgia that will be north of the boundary should enjoy slightly below average temperatures (highs in the 80s) and humidity (dewpoints in the 60s). South of the front temperatures (lower 90) should be near average, but the humidity (dewpoints in the lower 70s) will have it feeling muggy. Temperatures and dewpoints may level out in the region a bit on Sunday with the majority of central and northern Georgia seeing slightly below average humidity and temperatures. Big Picture Trends for Next Week: The main trends for next week should be a gradual upward drift in temperatures and a relative minimum in diurnally driven convection early in the week. The primary drivers of the temperature trend should be a weakening trough over the Eastern U.S. and building ridge in the Plains. The main factor working against diurnally driven thunderstorms early next week should be the limited moisture. The GEFS and EPS means both have precipitable water values falling into the 0.9 to 1.2 inch range next Monday and Tuesday. This would be below average for July and would combine with other factors to limit instability (especially in northern Georgia). Albright && .AVIATION... (00Z TAFS) Issued at 727 PM EDT Thu Jul 20 2023 Storms are generally moving out of the metro and AHN sites and expected to move towards MCN with a tempo until 03z. Kept in a tempo until 01z for -TSRA for RYY and FTY to account for the stratiform lightning being observed upstream. Looking at tomorrow have a PROB30 in for all of the sites to account for scattered TSRA through the afternoon and early evening. May see some showers over the metro sites in the 08z timeframe but confidence is lower so kept it at VCSH. //ATL Confidence...00Z Update... Medium to High on tempo and PROB30 timing. Low to medium on showers coverage tomorrow morning. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 71 87 / 60 40 30 30 Atlanta 76 94 72 87 / 60 50 40 40 Blairsville 67 84 62 80 / 60 50 40 30 Cartersville 73 91 68 85 / 60 60 40 30 Columbus 78 98 74 92 / 20 40 30 60 Gainesville 73 91 70 86 / 60 50 30 30 Macon 77 98 74 92 / 20 40 30 60 Rome 73 91 69 86 / 60 60 40 30 Peachtree City 74 95 71 87 / 40 40 40 40 Vidalia 78 99 76 94 / 30 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ039-049>051- 058>062-066>076-078>086-089>098-102>113. && SHORT TERM...Hernandez LONG TERM....Albright AVIATION...Hernandez
Hazardous weather outlook, Jul 20, 12:36 PM EDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1236 PM EDT Thu Jul 20 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1236 PM EDT Thu Jul 20 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory has been issued for areas generally along and south of a line from LaGrange to Monticello, to Washington. Heat Index values up to 108 are expected. Take extra precautions to stay hydrated and limit time outdoors. There is a Slight Risk (level 2 of 5) of severe weather today. A thunderstorm complex will move through northern and central Georgia between 3 PM and midnight tonight. The strongest storms with this complex may produce damaging winds, frequent lightning and periods of heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms will be possible in the region through next Wednesday. Storms may become more widespread in the state Friday afternoon into Saturday, then the greatest coverage is expected over central and southern Georgia Sunday through Wednesday. Isolated severe storms, particularly with damaging downburst winds, could occur through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 20, 7:12 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Thu Jul 20 2023
GAZ042-052-066-210000-
Carroll GA-Troup GA-Heard GA-
712 PM EDT Thu Jul 20 2023
...Strong thunderstorms will impact portions of southwestern Carroll,
Heard and northern Troup Counties through 800 PM EDT...
At 712 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from Handy to Ranburne, and moving south at 35 mph.
HAZARD...40 mph wind preceding rain or lightning.
SOURCE...Radar indicated.
IMPACT...Strong winds will occur before any rain or lightning. Do
not wait for the sound of thunder before taking cover.
Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, Franklin, Hogansville, Bowdon, Ephesus, Centralhatchee,
Roopville, Corinth, Mountville, Louise, Tyus, Roosterville,
Waresville, Frolona, Lowell, Texas, Plant Wansley, Harrisonville,
Hillcrest and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Georgia. A Severe Thunderstorm Watch also remains in
effect until 100 AM EDT for west central Georgia.
&&
LAT...LON 3352 8505 3328 8496 3328 8495 3327 8495
3323 8494 3322 8487 3301 8487 3310 8523
3361 8533
TIME...MOT...LOC 2312Z 012DEG 30KT 3340 8495 3353 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 20, 7:18 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
718 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Tstm Wnd Dmg 2 S Gainesville 34.27N 83.83W
07/20/2023 Hall GA Emergency Mngr
40 to 50 trees down with power outages
across Hall County.
&&
KALSpecial weather statement, Jul 20, 7:32 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Thu Jul 20 2023
GAZ054-056-058>061-068-070>073-210015-
Butts GA-Putnam GA-Fayette GA-Lamar GA-Hancock GA-Monroe GA-
Baldwin GA-Jones GA-Jasper GA-Spalding GA-Pike GA-
732 PM EDT Thu Jul 20 2023
...Strong thunderstorms will impact portions of Spalding, Baldwin,
southeastern Fayette, Putnam, Pike, southwestern Hancock, Monroe,
southern Butts, Jones, southern Jasper and Lamar Counties through 815
PM EDT...
At 731 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Eatonton to near McElheneys Crossroads to Digbey, and
moving southeast at 35 mph.
HAZARD...40 to 50 mph wind preceding rain or lightning.
SOURCE...Radar indicated.
IMPACT...Strong winds will occur before any rain or lightning. Do
not wait for the sound of thunder before taking cover.
Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Milledgeville, Barnesville, Eatonton, Forsyth, Gray,
Zebulon, Flovilla, Milner, Brooks, Molena, Williamson, Orchard Hill,
Meansville, Aldora, East Griffin, Phoenix, Midway-Hardwick,
Meriwether and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central, north central, west central and east central Georgia.
&&
LAT...LON 3308 8305 3305 8305 3290 8350 3292 8370
3295 8371 3293 8375 3297 8412 3299 8412
3302 8451 3315 8452 3320 8449 3333 8453
3324 8379 3343 8326 3340 8324 3340 8321
3338 8322 3339 8320 3336 8316 3310 8298
TIME...MOT...LOC 2331Z 323DEG 29KT 3334 8332 3320 8377 3327 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 20, 7:33 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
733 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 1 ESE Calhoun 34.50N 84.93W
07/20/2023 Gordon GA Broadcast Media
Exterior wall of a firehouse gym collapsed
on Curtis Parkway.
&&
KALSpecial weather statement, Jul 20, 7:34 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Thu Jul 20 2023
GAZ030-041-210000-
Polk GA-Haralson GA-
734 PM EDT Thu Jul 20 2023
...A strong thunderstorm will impact portions of Haralson and
southwestern Polk Counties through 800 PM EDT...
At 733 PM EDT, a strong thunderstorm was near Esom Hill, or 7 miles
southwest of Cedartown, moving southeast at 40 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buchanan, Bremen, Tallapoosa, Waco, Draketown, Felton, Eubank Lake,
Esom Hill and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Georgia.
&&
LAT...LON 3399 8535 3395 8505 3390 8505 3390 8504
3381 8504 3381 8505 3377 8505 3370 8519
3384 8538 3394 8540
TIME...MOT...LOC 2333Z 299DEG 33KT 3393 8533
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 20, 7:39 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
739 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Tstm Wnd Dmg 1 W Mount Vernon 33.83N 83.67W
07/20/2023 Walton GA Emergency Mngr
Tree down on Wall Road near Monroe.
Additional reports of several trees down in
Walton County.
&&
KALThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:15 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 45 more | 23 hr |
| Jul 20, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 40 min |
| Jul 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Union | 45 min |
| Jul 20, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 63 min |
| Jul 20, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, White | 41 min |
| Jul 20, 4:41 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Jul 20, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Whitfield | 33 min |
| Jul 20, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Gordon, Lumpkin, Pickens and 1 more | 30 min |
| Jul 20, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more | 48 min |
| Jul 20, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker, Whitfield | 38 min |
| Jul 20, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Cherokee, Dawson, Forsyth, Fulton and 3 more | 45 min |
| Jul 20, 5:36 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Jul 20, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 50 min |
| Jul 20, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Floyd, Gordon | 46 min |
| Jul 20, 5:49 PM EDT | Special Weather Statement | FFC | Cobb, Gwinnett | 26 min |
| Jul 20, 5:57 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Cobb, DeKalb, Floyd and 4 more | 48 min |
| Jul 20, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, DeKalb, Gwinnett, Hall and 8 more | 47 min |
| Jul 20, 6:23 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton, Henry | 52 min |
| Jul 20, 6:27 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 48 min |
| Jul 20, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fulton, Henry, Newton and 1 more | 25 min |
| Jul 20, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Greene, Hancock, Henry, Jasper, Madison and 7 more | 59 min |
| Jul 20, 6:49 PM EDT | Special Weather Statement | FFC | Butts, Coweta, Fayette, Henry, Spalding | 41 min |
| Jul 20, 6:55 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 35 min |
| Jul 20, 6:57 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jul 20, 7:07 PM EDT | Special Weather Statement | FFC | Clarke | 38 min |
| Jul 20, 7:12 PM EDT | Special Weather Statement | FFC | Heard | 48 min |
| Jul 20, 7:32 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Lamar, Monroe, Pike, Putnam and 1 more | 43 min |
| Jul 20, 7:34 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jul 20, 7:58 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Wilkinson | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.